I got 2 units of botox injected right under the lower lash line in the middle of my lower left eyelid for an undereye twitch that just wouldn't go away. I got the botox injection about 2 weeks ago. Now my lower left eyelid won't raise up when I smile and there is more white of the eye showing underneath. Will this correct itself soon or will I have to wait for the botox to completely wear off before my lower lid goes back to normal. I look really weird especially when I smile.
Lower Lid Won't Raise when Smiling After Botox for Eye Twitch
Doctor Answers (9)
Ptosis of the lower eyelid after Botox Injection
Web reference: http://www.michaelelammd.com
Lower eyelid won't raise after Botox.
The effects of the Botox, especially such a small dose as 2 units, are temporary. The effects last 3-4 months but you can actively close your eyes, which contracts the eyelid muscles, making the Botox wear off sooner.
Web reference: http://www.drfpalmer.com
Lower Lid Ptosis after Botox
Injection of Botox into the lower eyelid is an advanced technique. Even in the best of hands, it is possible to over do the correction. The most common problem is a droop or ptosis. This occurs because in the lower eyelid the muscle has two important functions, one is to close and the other is to support the position of the lower eyelid. With injections of the lower eyelid, the physician is trying to weaken the closure but maintain the support. There is almost no margin for error. Some physicians will intentionally cause this droop to open the eye more. This is called creating a round eye. I've never been fond of this look, but some people really like it.
The 2 units that you received was a standard dose for this injection. I would expect that the ptosis should improve in 3-4 weeks.
You might also like...
Time is the solution
The lower part of your circular obicularis oculi muscle isn't working because of the botox. It's a tiny muscle so can't tolerate more than 1-2 units without risking the result you have. The worst of this will resolve within 2-3 weeks, but it may not be completely back to normal for months. You could try Naphcon A which is used for upper eyelid drooping - put in a drop every 2-3 hours. Can't hurt, and it's relatively inexpensive. Just blinking your eyes as much as possible will also cause the botox to wear off quicker. Good luck!
Botox eyelid twitch
you will have to wait probably close to 12 weeks for the muscle to become active. I don't think it will correct itself sooner. this side effect which is functionally and aesthetically displeasing is the reason why there is less Botox done for the lower eyelid wrinkling than one might think could be done.
Web reference: http://www.thenyac.com/botox/index.html
Eye changes after Botox for eye twitching
All good feedback from panel members in explaining how this reaction occured.
Being that you are still experiencing the negative side effects two weeks after treatment (at the time of your question) you may not see improvement other than slowly and gradually as the Botox effects wear off.
The suggestions offered to help accelerate improvement are worth trying.
Web reference: http://www.celibre.com/botoxInjections.aspx
Botox for eyelid twitch
Although alarming, this is not an uncommon side effect. The Botox on that eye was a little strong for you. This can result from an over-injection for cosmetic reasons or from a greater amount of Botox needed for a true eye muscle spasm. This is always temporary and will typically resolve in approximately six weeks. However, in an occasional person, it may last for several months. If the eye that shows the white a little more is acceptable in appearance to you, and it is the asymmetry, which is bothersome, the doctor can place some Botox in the other lower eyelid to make them appear more symmetrical. I have done this for patients who have come to me with this problem and the right patient finds it a very satisfying solution.
Too much Botox (Dysport) right underneath eye can cause lower lid droop.
You had two whole units of Botox injected directly under your eye to resolve an eye twitch, but it sounds like the injector hit the target a little too well. The weakening of the orbicularis oculi muscle that is the normal result of Botox, can cause lower lid droop by over-weakening the muscle that squeezes closed to allow the eye to blink or shut. At rest, this can also cause a droop that makes more white of the eye show under the iris and pupil.
Unfortunately, this may correct itself a tiny bit in the next few weeks but mostly you do have to wait for the Botox to wear off before the lid will fully recover. Hopefully when it does, your twitch will stay gone.
Web reference: http://www.ArtofDermatology.com
Lower eyelid twitch- "Myokymia"
Lower eyelid twitch occurring on one side, or myokymia, is usually self limited and resolves in a few days to a week. If this does not go away, Botox treatment is a good option to eliminate the twitch. The laxity/loss of movement of the lower eyelid following this treatment is to be expect if using too much Botox. One unit would probably have been enough. The affect should go away within a few weeks to a month. If twitching begins bilaterally, this may be blepharospasm. If twitching involves several facial muscles on just one side of the face, this may be hemifacial spasm. Both of these eyelid twitching disorders are considered medical, and should be further evaluated by a surgeon specializing in this area, such as an Oculoplastic Surgeon.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.